Flood, Muscatine
- When
- June 14, 5:20 PM CST to June 27, 6:45 PM CST
- Where
- Muscatine forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 41.484, -91.113 (the zone’s center; the record gives no point)
See write up under 06/01/04.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
See write up under 06/01/04.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 14, 2:35 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 335 PM CDT MON JUN 14 2004 .SYNOPSIS... LATEST SFC AND MSAS ANALYSIS IS INDICATING BOUNDARY EXTENDING FROM SOUTHWEST WI...DOWN INTO SOUTH CENTRAL WI ATTM. HIGHER AREA OF SFC DPTS(MID 60S TO LOWER 70S) STILL GETTING POOLED ACRS SOUTH CENTRAL IA INTO WEST CENTRAL IL...WHILE DPTS IN THE 50S POISED JUST TO THE NORTHWEST OF THE CWA. SFC PRESSURE FALLS CONTINUE TO BUILD ALONG AND SOUTH OF BOUNDARY FROM CENTRAL KS...ACRS NORTHERN MO AND INTO WEST CENTRAL/SOUTHERN IL...WHILE RISES NOTED AHEAD OF BROAD SFC RIDGE ACRS WESTERN MN AND NORTHWEST IA. && .SHORT TERM...(TONIGHT AND TUESDAY) CELLULAR CU AND SOME AC NOW OVER MUCH OF THE CWA SHOULD ERODE DIURNALLY INTO MOSTLY CLR SKIES TONIGHT ...AS NICE SUBSIDENCE STREAK SEEN ON W/V IMAGERY CONTINUES TO HAVE ITS EFFECT. WILL BANK ON SLIGHTLY ELEVATED CONVECTION NOW OVER SOUTHEAST NE/FAR NORTHWEST MO...TO EITHER GET SHUNTED SOUTH OF THE CWA AS IT COMES EAST ACRS NORTHERN MO THIS EVENING...OR GET ERODED BY SUBSIDENCE IN PLACE BEFORE IT MAKES IT INTO THE LOCAL AREA OF CONCERN. AS SFC RIDGE EDGES OVER THE AREA FOR LIGHT WIND REGIME LATER TONIGHT...EXPECT TEMPS TO COOL TO NEAR DPTS FOR SOME FOG DEVELOPMENT. AREAS MORE FAVORED SHOULD BE IN AREAS OF THIS MORNINGS HEAVY RAIN BANDS(GENERALLY IN SOUTHEAST IA AND THE I-80 CORRIDOR WEST OF THE QCA). LOW TEMPS TONIGHT COULD VARY FROM THE UPPER 50S IN THE NORTHWEST...TO THE MID OR UPPER 60S IN THE FAR SOUTH WITH VARIANCE IN SFC DPTS. CLASSIC BAND OF WESTERLIES ACRS THE NORTHERN THIRD OF THE CONUS WILL CONTINUE IN THE NEAR TERM...WITH THIS FLOW EVENTUALLY SHUTTLING A LARGE PIECE OF WESTERN CANADIAN ENERGY ACRS THE NORTHERN PLAINS BY TUE NIGHT TO IGNITE POTENTIALLY LARGE CONVECTIVE EVENT IN THE CENTRAL PLAINS TO UPPER MS RVR VALLEY. LOCALLY...MOST OF TUE TO BE DRY IN RETURN FLOW SET UP. SOME CONVECTIVE PARAMETERS BLEED INTO THE WESTERN CWA BY LATE AFTERNOON OUT OF CENTRAL AND WESTERN IA TO SUPPORT LOW LATE AFTERNOON POPS...BUT EXPECT BULK OF CONVECTION TO ROLL IN FROM THE WEST LATER TUE NIGHT. AS SFC BOUNDARY STARTS TO MIGRATE BACK NORTH ON TUE(MAINLY OT THE SOUTHWEST OF THE AREA)... TEMPS SHOULD WARM UP INTO THE LOW TO MID 80S CWA WIDE BY LATE AFTERNOON. ..12.. && .LONGER TERM...(TUESDAY NIGHT THROUGH MONDAY) PATTERN TRANSITION STILL ON TARGET FOR WEDNESDAY. ALL MEDIUM RANGE MODELS HAVE A CHANGE FROM ZONAL TO NW FLOW WITH HUDSON/S BAY LOW DVLPG BY DAY 4. FIRST SHRTWV WHICH BEGINS THE PATTERN CHANGE WILL PRODUCE WIDESPREAD RNFL ACRS FCST AREA BEGINNING LATE TUESDAY THRU WED. PLENTY OF LOW LVL MSTR SO THERE REMAINS A HVY RNFL PTNL. AS CDFNT MOVS THRU THE RGN LATE WEDNESDAY THERE COULD BE A PERIOD OF RNFL WEDNESDAY NIGHT ACRS THE SOUTHEAST QUARTER OF THE FCST AREA. THIS DUE TO A PERIOD OF ELEVATED SHWRS OR TSTMS ON THE COLD SIDE OF THE BOUNDARY. CDFNT ALLOWS FOR A SHALLOW COLD AIR INTRUSION LIKE AN ANAFRNT. OTHERWISE NEXT PCPN CHC IS REINFORCING SHRTWV ON FRIDAY WHICH MAY PRODUCE A ROUND OF TSTMS ACRS OUR FCST AREA. MODELS INDICATE A STRENGTHENING OF THE NW FLOW AFTER FRIDAY/S SHRTWV. THE MRF IN PARTICULAR IS BULLISH ABOUT A CLOSED UPR CIRCULATION ALONG THE WESTERN GRTLKS. THERE IS A TENDENCY FOR THE MRF TO GO A BIT STG WITH THESE SYSTEMS IN LATER PERIODS. FOR NOW WILL LEAVE OUT ANY PCPN CHC FOR DAY 7...ALTHOUGH TIMING OF SHRTWVS EVERY TWO DAYS OR SO MAY NECESSITATE MENTIONING PCPN LATE SUN OR MONDAY IN LATER FCSTS. ONE AREA OF FAIRLY GOOD CONFIDENCE IS BELOW AVERAGE TEMPS FROM WEDNESDAY THRU DAY 7. ..BELLES.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12/BELLES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 515 AM CDT MON JUN 14 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 515 AM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTH CENTRAL ILLINOIS...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ...SEVERE THUNDERSTORM WATCH FOR MUCH OF EASTERN IOWA UNTIL 9 AM THIS MORNING.... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TODAY. SEVERE THUNDERSTORMS WILL BE MOST LIKELY THIS MORNING SOUTH OF INTERSTATE 80 IN EASTERN IOWA. IN THIS AREA...STORMS MAY PRODUCE HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH THROUGH MID MORNING. STORMS ARE EXPECTED TO ORGANIZE INTO A LARGE CLUSTER BY MID MORNING AND MOVE ACROSS MUCH OF THE OUTLOOK AREA WITH HEAVY RAINFALL...AND A LESSER THREAT OF DAMAGING WINDS...BEFORE EXITING THE AREA TO THE EAST BY NOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS MOST OF THE OUTLOOK AREA. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE LATE TUESDAY NIGHT INTO WEDNESDAY MORNING WHEN A LARGE CLUSTER OF STORMS WILL MOVE ACROSS THE AREA. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS LATE TUESDAY NIGHT. STORMS MAY THEN PRODUCE WIDESPREAD HEAVY RAINFALL OVER PORTIONS OF THE AREA EARLY WEDNESDAY. THIS MAY CONTRIBUTE TO GENERAL RISES AND MINOR FLOODING OF TRIBUTARY RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. DLS
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416338, 5416339, 5416340.